Physical sensations, afraid to take medicine. Need reassurance. Please help

Been under a tremendous amount of stress for a long period of time now. Dx'd with major depression and generalized anxiety disorder. 48 y/o (perimenopausal) female, otherwise in good health experiencing dizziness, lightheaded, eyes out of focus, eyes light sensitive, easily upset, dwell on things, palipitations, elevated blood pressure, tightness in chest, body aches, feeling of doom and anxious. Dr. prescribed a low dose of Zoloft and xanax. I'm afraid to start taking them fearing the side effects will be worse than the anxiety symptoms. Please help. Is it common to feel like this? How can I calm down?

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

3 Replies

oldestnewest
  • Hi cwrzes, It is more than common to feel like you do with severe anxiety disorder. Long term stress has brought you to where you are at now. All of your symptoms are feeding on each other that you need something to break that cycle, that fear. At this point, medication and therapy is the way to go. We all fear taking medications because of possible side effects. Believe me what you are suffering now is tens times worse than any possible side effect. What I would suggest is at least try the meds your doctor prescribed. Since Xanax works within 20-45 min that will keep you calm while you wait for the Zoloft to take effect within 4-6 weeks. Usually it's suggested that talk therapy be done while taking these meds so that they work hand in hand. When starting a new medication, I write down the name, dose and time I take the pill as well as let someone know that I am starting a new med. It makes me feel more secure. I've even read that someone on this forum sat in their car in the ER parking lot while taking it for the first time. Having someone know will help make you feel more comfortable in starting your meds. Of course, share with us as well. Just always listen to what you read on the forum with an open mind. Don't allow negative comments on medication sway your decision. Everyone is different as to what works for them. Your doctor is the best judge of that since he has your medical history.

    As for calming down, of course the Xanax will do that for you, but it would also be a good time to work on ways that you can lower your stress level or at least bring some peace and calm to each day. I do deep breathing and meditation but also find help on tuning into You-Tube and typing in Audio Relaxation & Deep Breathing videos. Listen for 10-15 min. a day to get you started. Finding a voice that is soothing to you will help enhance the effects. Good Luck, you are on your way to finding some peace in your life. x

  • It's awful. My eyes can't focus and I'm worried I'm going blind. Is this a common complaint of severe anxiety?

  • cwrzes, for me it was and still is a blurry, can't focus sensation. Of course, it's always best to have your eyes checked at least once a year. But anxiety will do this. Some medications can as well, but you haven't started on any yet. I'm sorry you are having such a hard time right now.

You may also like...